Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 33, NWS Lincoln, IL

May 26, 2018Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2018, 5:14 PM CDT for Schuyler County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2018, 5:14 PM CDT (22:14 UTC)
Expired
May 26, 2018, 6:00 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 127 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

287 
WUUS53 KILX 262214
SVRILX
ILC169-262300-
/O.NEW.KILX.SV.W.0033.180526T2214Z-180526T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
514 PM CDT SAT MAY 26 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  West central Schuyler County in west central Illinois...

* Until 600 PM CDT

* At 514 PM CDT, a severe thunderstorm was located near Augusta, or
  17 miles west of Rushville, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Huntsville and Camden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9079 4011 9072 4010 9089 4011 9091
      4020 9091
TIME...MOT...LOC 2214Z 347DEG 7KT 4017 9089 

HAIL...1.00IN
WIND...60MPH
 
$$

Smith

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 26, 3:29 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Sat May 26 2018

.SHORT TERM...(This evening through Monday)
ISSUED AT 325 PM CDT Sat May 26 2018

LAPS CAPES have increased to 2400-4000 J/kg west of I-55 at mid
afternoon, and even above 4000 j/kg over northern MO, southeast IA
into far west central IL over the MS river valley. Wind shear is
weak though, so like a late summer time pattern, plus lacking
boundaries or short waves for lift over CWA. SPC day1 states the
strong instability over west central IL with MLCAPE values over
3000 J/kg and steep low-level lapse rates. Shear will be
relatively weak, promoting multicell storm structures with
occasional gusty/damaging winds and hail until sunset. A
thunderstorm recently developed just nw of Schuyler county and
another one east of Edgar county, drifting slowly southeast. Will
continue isolated convection through dusk mainly south of I-74.
Otherwise patchy fog could develop during overnight into early
Sunday morning especially south of I-72 where winds will be light
to calm tonight.

A strong 586-587 dm 500 mb subtropical ridge will build into
IA/MO/IL on Sunday and Monday bringing hot and humid weather with
near record highs in the low to mid 90s. Afternoon heat indices to
peak in the mid to upper 90s, with a few spots near 100F.
Kirksville, MO currently has a heat index of 100F. See climate
section for record highs today through Tuesday (May 26-29). Most
areas will be dry under this strong upper level ridge from Sunday
through Monday night. Continued isolated showers and thunderstorms
during mid/late Sunday afternoon in southeast IL where a weakness
in the upper level ridge will be along with a very unstable
airmass during Sunday afternoon with CAPEs rising back to
2500-4000 j/kg south of I-72. Isolated convection possible in
southeast early Sunday evening, otherwise another fair and muggy
night. Lows tonight and Sunday night will be close to dewpoints in
the upper 60s to near 70F.

&&

.LONG TERM...(Monday night through Saturday)
ISSUED AT 325 PM CDT Sat May 26 2018

Tropical Storm Alberto just nw of Cuba with 40 mph winds, will
strengthen to a strong tropical storm as it tracks NNW and move
near Mobile, AL during Monday night. NHC then tracks remnants of
Alberto to near the TN/AL/MS border by late Tue night, and to near
Cincinnati, Ohio by 8 am Thu, and moving ne into the upper Ohio
river valley and eastern Great Lakes region during Thu. This
track is getting closer to southeast IL and ECMWF and GFS move it
further nw to west central or central IN by 7 pm Wed. Think
southeast IL will see a chance of showers and thunderstorms by Tue
afternoon. Highs Tue in the upper 80s and lower 90s, coolest in
southeast IL where more clouds and chances of convection. Chances
of convection then increase from south to north overnight Tue
night and Wed, with 50-60% pops in east central and southeast IL.
Highs Wed in the low to mid 80s due to more cloud cover and higher
chances of rain. Have 20-30% chance of showers and isolated
thunderstorms lingering Thu mainly east of the IL river, with
highs in the mid to upper 80s.

Extended models continue to build subtropical upper level ridge
west of IL late next week keeping very warm/humid summerlike
weather over the area. Convection chances appear low over CWA
Fri/Sat due to nearby upper level ridge. MEX and ECE guidance is
giving highs of 85-90 from Thu-Sat but may be conservative and
trending toward climatology especially on Fri/Sat.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1250 PM CDT Sat May 26 2018

Isolated showers and thunderstorms to develop during mid or late
afternoon in unstable airmass over central IL, especially south of
I-74. Added VCTS over all but BMI (due to lower CAPES/instability
here) from 20-21Z to sunset. A weakening frontal boundary over nw
WI into central IA will wash out before it makes it to central IL.
Some MVFR vsbys possible with light fog overnight after 08Z until
13Z Sunday. Otherwise expect VFR conditions to prevail across
central IL through 18Z/1 pm Sunday. Wind stay fairly light, WSW at
4-8 kts this afternoon and light and variable tonight into Sunday
morning.

&&

.CLIMATE...
Issued at 1155 AM CDT Sat May 26 2018

Here are Record Highs Today thru Tuesday in Central IL...

City          Today/May 26  Sun/May 27  Mon/May 28  Tue/May 29

Bloomington...  95/1911     95/1911     97/2012     97/1934
Charleston....  97/1911     97/1911     97/1911     96/1934
Danville......  99/1911     98/1911     97/1911     95/1942
Decatur.......  94/1985     96/1911     94/1991     96/1934
Effingham.....  94/1921     94/1972     94/2012     98/1895
Havana........  93/1967     93/1978     92/2006     95/2006
Jacksonville..  94/1953     92/2012     92/2006     95/1934
Lincoln.......  94/1926     94/1985     94/2006     96/1934
Mattoon.......  92/1972     92/1987     93/1991     92/1987
Minonk........  98/1911     96/1911     96/2012     98/1934
Paris.........  94/1911     96/1911     96/1911     95/1914
Peoria........  95/1911     94/1911     94/2006     99/1934
Robinson......  97/1911     97/1911     97/1911     96/2012
Rushville.....  94/1926     92/1978     92/1941     98/1934
Springfield...  95/1911     94/1911     94/2006     95/1934
Tuscola.......  98/1911     96/1911     97/1911     94/1991
Urbana........  95/1911     95/2012     94/1991     96/1934

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
CLIMATE...07
Hazardous weather outlook, May 26, 3:07 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Sat May 26 2018

ILZ027>031-036>038-040>043-047>053-271100-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
307 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will be possible into this evening.
While organized severe weather is not anticipated, a few of the
storms will be capable of producing strong gusty winds, hail, and
heavy rainfall.

Hot and humid conditions will prevail today...with afternoon heat
index readings in the low to mid 90s.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Hot and humid conditions will prevail through the Memorial Day
weekend...with afternoon heat index readings peaking in the middle
to upper 90s Sunday through Monday.

A chance for thunderstorms will return later Tuesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed over parts of west
central Illinois late this afternoon through this evening.

ILZ044>046-054>057-061>063-066>068-071>073-271100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
307 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible through this evening.
While severe weather is not anticipated, a few of the storms will
be capable of producing strong gusty winds, small hail, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Hot and humid conditions will prevail through the Memorial Day
weekend...with afternoon heat index readings peaking in the middle
to upper 90s Sunday through Monday.

Isolated thunderstorms will be possible on Sunday afternoon...with
a better chance for thunderstorms arriving late Tuesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

Smith

In the hours before

Local storm report, May 26, 11:29 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1129 AM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
05/26/2018  M1.24 INCH       MORGAN             IL   CO-OP OBSERVER

            TOTAL RAINFALL IN 45 MINUTES.

&&

JRP
Special weather statement, May 26, 3:26 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
326 PM CDT SAT MAY 26 2018

ILZ040-262130-
Schuyler-
326 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHUYLER COUNTY
UNTIL 430 PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, or 15 miles southeast of Carthage, moving southeast at 10
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rushville, Huntsville, Camden and Weinberg King State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4028 9091 4028 9079 4012 9057 4011 9091
TIME...MOT...LOC 2025Z 321DEG 10KT 4025 9094

Smith
Special weather statement, May 26, 5:04 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
504 PM CDT SAT MAY 26 2018

ILZ027-036-262300-
Knox-Fulton-
504 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 600 PM
CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gilson, or 9 miles southeast of Galesburg, moving southeast at 15
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Knoxville, Yates City, Maquon, Gilson and Delong.

This includes Interstate 74 between mile markers 52 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4087 9006 4077 8998 4071 8999 4071 9016
      4085 9037 4098 9021
TIME...MOT...LOC 2204Z 312DEG 12KT 4087 9022

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:45 AM CDTSpecial Weather StatementILXSchuyler30 min
May 26, 10:40 AM CDTSpecial Weather StatementILXMorgan50 min
May 26, 10:55 AM CDTAreal Flood AdvisoryILXMorgan3 hr
May 26, 3:26 PM CDTSpecial Weather StatementILXSchuyler64 min
May 26, 4:22 PM CDTSevere Thunderstorm WarningILXSchuyler53 min
May 26, 4:59 PM CDTFlash Flood WarningILXSchuyler3 hr
May 26, 5:04 PM CDTSpecial Weather StatementILXKnox56 min
May 26, 5:33 PM CDTSevere Thunderstorm WarningILXKnox57 min
May 26, 6:20 PM CDTSevere Thunderstorm WarningILXFulton, Knox19 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.